MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012528-80
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that this was a procedure to treat the mid superficial femoral artery (sfa) with heavy calcification.The 6.0x80 mm absolute pro self expanding stent system (sess) device was advanced; however resistance was met with the anatomy.Then prior to reaching the target lesion, it was observed that the stent was flowered.The stent was coming out of the sheath.Therefore, the physician removed the device from the patient without issue.Balloon angioplasty was performed.Then a 5.5x120 mm supera sess was advancing, but could not cross the target lesion due to anatomical challenges as well.Therefore the device was removed without issue.Additional ballooning was performed to open up the calcification.The supera sess was re-advanced, but still could not cross the target lesion due to the anatomy.Therefore, the supera sess was removed again without issue and the procedure was aborted.This caused a delay and the patient was suffering from back pain from laying down so long.The issues advancing both devices took several hours which is why the patient had back pain.The patient was transferred to the post op room and the back pain subsided on its own.The patient is stable and was discharged without additional treatment.The target lesion was never treated.No other information was provided.
 
Additional Manufacturer Narrative
Visual and functional evaluation was performed on the returned device.The premature deployment was confirmed as the device was returned with the stent partially deployed and flowered.The failure to advance was not tested as it was based on procedural circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined that the reported difficulties were due to circumstances of the procedure.Based on the reported information and evaluation of the returned unit, the resistance noted during advancement was the result of challenging anatomical conditions.In addition, it is likely that during the attempt to advance against resistance, the distal sheath became kinked causing the sheath to move distally resulting in partial deployment.The reported patient back pain as a result of laying down so long was due to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.D4: part number, udi corrected.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12339083
Report Number2024168-2021-07281
Device Sequence Number4686830
Product Code NIP
UDI-Device Identifier08717648175565
UDI-Public08717648175565
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number1012528-80
Device Catalogue Number1012534-80
Device Lot Number1021161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR